Vol. 40, No. 1, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Neat homomorphisms

James J. Bowe

Vol. 40 (1972), No. 1, 13–21
Abstract

The study of neat homomorphisms found in this paper originated with a generalization of neat subgroups and a property of torsion free coverings studied by Enochs. Several useful characterizations and properties of neat homomorphisms are shown leading to the characterization of various rings. A ring is hereditary if and only if each component of the natural decomposition of a neat homomorphism is neat. Furthermore, a ring is NQetherian if and only if the direct sum (and direct limit) of a family of neat homomorphisms is neat. For the singular torsion theory, every non-zert) torsion module contains a simple submodule if and only if the product of a family of neat homomorphisms is neat. If R has zero singular ideal and zero left socle, then the singular theory coincides with the simple theory if and only if the above condition is true.

Mathematical Subject Classification
Primary: 16A64
Milestones
Received: 6 October 1970
Published: 1 January 1972
Authors
James J. Bowe